Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 140, NWS Bismarck, ND

June 21, 2007Burke County, Mountrail County, Williams County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 21, 2007, 8:45 AM CDT for Burke County, Mountrail County, Williams County, North Dakota. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2007, 8:45 AM CDT (13:45 UTC)
Expired
Jun 21, 2007, 9:45 AM CDT
In force
60 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

Counties Burke County, ND, Mountrail County, ND, Williams County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 1.8 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2007-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 62 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2007-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
62 J/kg
Mixed-layer CIN
-338 J/kg
Mixed-layer LCL
1961 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:45 AM CDT, 5 hours earlier.

Area forecast discussion, Jun 21, 3:45 AM CDT, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
345 AM CDT THU JUN 21 2007

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT
CONVECTION THAT DEVELOPED IN THE LAST HOUR OR TWO APPEARS ASSOCIATED
WITH H500 SHORTWAVE ENERGY MOVING NORTHEAST OUT OF WYOMING TOWARDS
CENTRAL NORTH DAKOTA ALONG THE H500 RIDGE. CURRENT SEVERE
THUNDERSTORM WATCH IN EFFECT UNTIL 10 AM CDT FOR SOUTHERN NORTH
DAKOTA. THIS SHORTWAVE IS PROGGED TO WEAKEN LATER THIS MORNING AS IT
MOVES EAST OF THE FORECAST AREA. HOWEVER...THE NAM IS INDICATING
MORE SHORTWAVE ENERGY IMPULSES FOLLOWING THIS LEADING WAVE. THE GFS
IS NOT SHOWING AN IMPULSE AS STRONG AS THE NAM. REGARDLESS...THE
FORECAST SOUNDINGS INDICATE THAT CONVECTIVE TEMPERATURES SHOULD BE
MET TODAY WITH FORECAST HIGHS IN THE 80S AND DEWPOINTS INCREASING
INTO THE 60S...AS BROAD LOW PRESSURE REMAINS OVER THE FRONT RANGE OF
THE ROCKIES AND A COOL AND DRY SURFACE HIGH OVER WESTERN ONTARIO AND
MINNESOTA KEEP EAST TO SOUTHEAST WINDS OVER WESTERN NORTH DAKOTA.

THE H500 RIDGE WILL CONTINUE TO SEND ENERGY IMPULSES ACROSS THE
REGION IN THE SHORT TERM FORECAST PERIOD. AT THE SURFACE...LOW LEVEL
MOISTURE WILL CONTINUE MOVING NORTHWARD AND A LOW LEVEL NOCTURNAL
JET WILL DEVELOP EACH NIGHT. TONIGHT IT APPEARS THE SHORTWAVE
IMPULSES WILL AFFECT MAINLY WESTERN AND SOUTHERN NORTH DAKOTA...AS
THE DRY SURFACE HIGH OVER MINNESOTA AND EASTERN NORTH DAKOTA
INHIBITS LIFTING AND KEEPS LOWER DEWPOINT TEMPERATURES IN
NORTHEASTERN NORTH DAKOTA.

ON FRIDAY THE SURFACE HIGH DRIFTS EASTWARD AS THE BROAD LOW PRESSURE
IN THE WEST MOVES EAST OVER THE DAKOTAS. THIS WILL PROVIDE GOOD
LIFTING OVER THE STATE AS AFTERNOON CONVECTION OCCURS. HOWEVER...A
MID LEVEL THERMAL CAP BUILDS OVER SOUTHWESTERN NORTH DAKOTA AS THE
H500 RIDGE STRENGTHENS AND ARCHES NORTHWARD INTO CANADA. NORTHERN
NORTH DAKOTA AND CANADA HAVE A BETTER CHANCE OF THUNDERSTORMS AS
THIS AREA MAY NOT BE CAPPED. THE CAP BUILDS INTO THE STATE ON
SATURDAY...AND EXPECT NO THUNDERSTORM DEVELOPMENT SATURDAY AND HOT
AND HUMID CONDITIONS. SATURDAY NIGHT THERE IS A HINT THAT THE
SURFACE LOW MOVES INTO WESTERN NORTH DAKOTA AND THE CAP MAY BE
WEAKENED HERE.

TEMPERATURES AND DEW POINTS WILL BE ON THE RISE THROUGH THE PERIOD
AND BY SATURDAY IT SHOULD BE QUITE HOT AND MUGGY.

.LONG TERM...CONTINUED UNSEASONABLY WARM WITH A CHANCE OF
THUNDERSTORMS THROUGHOUT THE LONG TERM PERIOD.

&&

.AVIATION...THUNDERSTORMS SOUTHERN ROUTES THROUGH 18Z WITH ONGOING
CONVECTION. A CHANCE OF THUNDERSTORMS ALL ROUTES THIS AFTERNOON.
OTHERWISE VFR CONDITIONS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JV/HW
Hazardous weather outlook, Jun 21, 5:22 AM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
522 AM CDT THU JUN 21 2007

NDZ001>005-009>013-017>019-021>023-025-031-032-221030-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-SHERIDAN-WELLS-FOSTER-
GOLDEN VALLEY-BILLINGS-
522 AM CDT THU JUN 21 2007 /422 AM MDT THU JUN 21 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ047-048-050-051-221030-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
522 AM CDT THU JUN 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 AM CDT.

THERE IS A CHANCE OF AFTERNOON AND NIGHTTIME THUNDERSTORMS.

A RIVER FLOOD WARNING IS IN EFFECT FOR THE JAMES RIVER NEAR
LUDDEN DAM AND THE JAMES RIVER AT LAMOURE. SEE THE LATEST FLOOD
STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ037-221030-
STUTSMAN-
522 AM CDT THU JUN 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ020-033>036-040>046-221030-
OLIVER-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT-BOWMAN-
ADAMS-SIOUX-EMMONS-
522 AM CDT THU JUN 21 2007 /422 AM MDT THU JUN 21 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 AM CDT OR
9 AM MDT.

THERE IS A CHANCE OF AFTERNOON AND NIGHTTIME THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JV

In the hours before

Local storm report, Jun 21, 6:53 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
653 AM CDT THU JUN 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 AM     HAIL             3 WNW FORBES            45.96N 98.84W
06/21/2007  E1.25 INCH       DICKEY             ND   TRAINED SPOTTER

&&

VROLLER

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 2:22 AM CDTSevere Thunderstorm WarningBISHettinger53 min
Jun 21, 3:03 AM CDTSevere Thunderstorm WarningBISAdams, Grant57 min
Jun 21, 3:23 AM CDTSevere Thunderstorm WarningBISSlope67 min
Jun 21, 4:03 AM CDTSevere Thunderstorm WarningBISDickey34 min
Jun 21, 4:19 AM CDTSevere Thunderstorm WarningBISEmmons56 min
Jun 21, 4:26 AM CDTSevere Thunderstorm WarningBISHettinger64 min
Jun 21, 4:33 AM CDTSevere Thunderstorm WarningBISSioux57 min
Jun 21, 11:39 AM CDTSevere Thunderstorm WarningBISDunn26 min
Jun 21, 1:36 PM CDTSevere Thunderstorm WarningBISGolden Valley54 min
Jun 21, 3:01 PM CDTSevere Thunderstorm WarningBISMcKenzie40 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.